We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Research & business

View Profile

Publication details for Professor Ashraf Osman

Osman, A.S. & Rouainia, M. (2012). Dynamic response of an axially loaded rigid sphere embedded in a saturated poroelastic medium. Archive of Applied Mechanics 82(3): 407-421.

Author(s) from Durham


In this paper, an analytical solution for the response of a rigid sphere embedded in a full space poroelastic medium subjected to a dynamic lateral load is derived. The solution is obtained using Biots theory for acoustic waves. In this solution, the displacements of the solid skeleton and the pore pressure are expressed in terms of three scalar potentials. These potentials correspond to the wave velocities of the slow and fast compressional waves and to the shear wave. The governing equation for the dynamic motion is expressed in the frequency domain using Fourier transformation. Different boundary and load conditions were investigated. Curves showing variation in the fluid pressure and solid displacements with the loads frequency were plotted in non-dimensional forms.